Heavy Rain, Kearny
- When
- August 28, 6:00 AM CST to August 29, 6:00 AM CST
- Where
- Kearny County, 1.78 mi ENE of Lake Mc Kinney
- Reported by
- Public
- Coordinates
- 37.990, -101.170
Rainfall of 3.65 inches fell between 7 AM on the 28th and 7 AM on the 29th.
Thunderstorms in the evening produced isolated high wind gusts and some heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms in the evening produced isolated high wind gusts and some heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 28, 2:05 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 305 AM CDT TUE AUG 28 2007 .DISCUSSION... DAYS 1-2... GFS AND NAM BOTH IN GOOD AGREEMENT WITH OUR S/W TROF LOCATED NEAR THE 4 CORNERS REGION MOVING EAST ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS TODAY. AS IT DOES WOULD EXPECT THE AREA OF LOW PRESSURE CURRENTLY LOCATED OVER SE COLORADO TO REMAIN NEARLY STATIONARY AND DEEPEN. THE SFC BOUNDARY EXTENDING N/NE FROM THIS SFC LOW WILL MOVE INTO NW KS WHERE IT WILL BRIEFLY BECOME STATIONARY. THIS WILL BE THE AREA WHERE WE WILL CONCENTRATE ON CONVECTION THIS AFTERNOON AS S/W TROF MOVES INTO WESTERN KS. BACKING SFC WINDS IN RESPONSE TO THE FALLING PRESSURE TO OUR WESTERN HIGH PLAINS DURING THE DAY SHOULD ALSO DRAW SOME HIGHER DWPTS INTO WESTERN KS. BASED ON 00Z MODELS EXPECT THE BETTER CAPES AND 0-6KM SHEAR TO REMAIN IN THE NORTH NEAR OUR COLD FRONT...HOWEVER FURTHER SOUTH AM SEEING INCREASING 7H RH/DWPTS WHICH TYPICALLY SUGGEST INCREASED VVEL LATE IN THE DAY. 25H STREAMLINES ALSO SHOW ENHANCED DIFLUENT FLOW LATE IN THE DAY ACROSS BOTH THE LEE TROF AND COLD FRONT SO AS A RESULT WILL GO AHEAD AND MENTION THE POTENTIAL FOR SEVERE STORMS ACROSS THE ENTIRE AREA LATE TODAY AND EARLY TONIGHT. WEDNESDAY WILL BE A LITTLE TRICKY AS WE WILL NOT ONLY HAVE TO HAVE WATCH JUST HOW FAR SOUTH OUR FIRST BOUNDARY SURGES SOUTH FROM OVERNIGHT CONVECTION BUT ALSO HAVE TO SEE WHAT WILL HAPPEN WITH THE COLD FRONT WHICH IS EXPECTED TO MOVE ACROSS SW KS EARLY WEDNESDAY. NAM NOT OVERLY EXCITED ABOUT CONVECTION EARLY ALONG THIS FRONT UNTIL THE MID AFTERNOON WHEN PCPN ENHANCES ACROSS OUR S/SE. GFS HOWEVER DOES SHOW QUITE A BIT OF QPF DURING THE ENTIRE DAY AS THE COLD FRONT SLIDES SOUTH. CONFIDENCE IN THE MODELS NOT VERY HIGH ON WEDNESDAY BUT WITH MOISTURE AND UPSLOPE FLOW AND A BOUNDARY STILL PROGGED IN OUR AREA...ESPECIALLY OUR SOUTHERN CWA SEE LITTLE REASON TO MAKE MANY BIG CHANGES TO CURRENT GRIDS. MAY TWEAK POPS UP SOME BUT AT THIS TIME THERE ARE NO PLANS TO LOWER THEM. IN ANY CASE IT WILL BE CLOUDY AND COOLER ON WEDNESDAY. MAIN QUESTION IS IF WE WILL HAVE ANY SUN DURING THE AFTERNOON. IF WE DO 85H TEMPS SUGGEST AROUND 80 NOT OUT OF THE QUESTION. AT THIS TIME THE AREA WHERE THE BETTER CHANCE FOR SUN WILL BE IS NEAR HYS SO HAVE OPTED TO FOLLOW 85H TEMP TREND HERE WHILE ATTEMPT TO LEAVE MID- UPPER 70S ELSEWHERE. DAYS 3-7... THE MAIN CHALLENGE IN THE EXTENDED PERIOD WILL BE HOW QUICKLY TO END PRECIP ON THURSDAY AND HOW FAST TEMPS WARM GOING TOWARD THE WEEKEND. A BRIEF COOLER AND WETTER GSDM STAGE 2 REGIME BROUGHT ON BY AN INCREASE IN RELATIVE AAM TENDENCY ABOUT 8 DAYS AGO WILL BE IN PLACE MIDWEEK AS A COLD FRONT MOVES INTO THE AREA. RECENT TRENDS IN THE RELATIVE AAM TENDENCY SUGGEST THAT THE STAGNANT GSDM STAGE 1 REGIME THAT HAS BEEN IN PLACE FOR MUCH OF THE SUMMER WILL RETURN. AS SUCH, TROUGHINESS WILL DEVELOP IN THE PAC NW WITH A RIDGE REBUILDING OVER THE CENTRAL CONUS. THE MAIN BELT OF THE WESTERLIES WILL BE CONFINED FAR TO THE NORTH ALONG THE US-CANADIAN BORDER. THE LATEST MODEL GUIDANCE SUGGESTS TO KEEP SOME LOW POPS OVER MY SOUTHERN AND WESTERN CWA THURSDAY MORNING DECREASING WITH TIME AS DRIER MORE STABLE AIR MOVES INTO THE AREA. WILL GO WITH A DRY FORECAST FOR THURSDAY NIGHT ON. THE WARMING TREND FOR THE LATTER PART OF THE WEEK WILL BE SLOW, AS SURFACE RIDGING HOLDS ON UNTIL LATE IN THE WEEKEND WHEN A DECENT LEE TROUGH DEVELOPS OVER MY WESTERN ZONES. WILL CONTINUE WITH NEAR OR JUST BELOW NORMAL TEMPS THROUGH SATURDAY. LACY && .AVIATION... ANOTHER WINDY AFTERNOON IS IN STORE FOR WESTERN KANSAS WITH WINDS FROM 180-200 AT 20G30KTS EXPECTED BY 18Z. VFR CONDITIONS WILL BE PREDOMINANT THROUGH THE PERIOD EXCEPT NEAR THUNDERSTORMS. CHANCES OF THUNDERSTORMS WILL INCREASE AT THE KHYS AND KGCK TERMINALS BY THIS AFTERNOON INTO THE EVENING AND THEN GRADUALLY SPREAD TOWARD KDDC DURING THE OVERNIGHT TUESDAY NIGHT. GIVEN THIS IS MORE THAN 6 HOURS OUT IN THE UPCOMING 12Z TAF PERIOD AND CONFIDENCE ISNT QUITE THAT HIGH YET THAT A THUNDERSTORM COMPLEX WILL MOVE THROUGH THE KGCK AND KDDC TERMINALS, I WILL COVER WITH A CB IN THE CLOUD GROUP. IM A BIT MORE CONFIDENT AT KHYS SO WILL LIKELY PUT A TEMPO GROUP FOR STORMS IN THEIR 12Z TAF. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 67 75 63 / 20 50 40 40 GCK 95 67 75 63 / 40 50 40 40 EHA 90 66 78 61 / 30 60 40 40 LBL 96 67 79 64 / 20 40 40 40 HYS 95 68 78 62 / 30 60 30 30 P28 94 70 83 67 / 0 20 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/27/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 600 AM CDT TUE AUG 28 2007 KSZ030-031-043>046-061>066-074>081-084>090-291100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 600 AM CDT TUE AUG 28 2007 /500 AM MDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON NEAR A TROUGH OF LOW PRESSURE WILL EXTEND FROM NEAR WAKEENEY TO GARDEN CITY TO ELKHART. ONCE STORMS DEVELOP THEY WILL BEGIN TO MOVE EAST SOUTHEAST ACROSS THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS. AS THESE STORMS DEVELOP LATE THIS AFTERNOON AND EARLY TONIGHT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN HAZARD BEING LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH MOST OF THE DAY ON WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...RAINFALL TOTALS OF UP TO ONE INCH WILL BE POSSIBLE IN A FEW LOCATIONS NEAR THE OKLAHOMA BORDER. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE REQUIRED AFTER 4 PM ALONG AND EAST OF A LINE EXTENDING FROM NEAR WAKEENEY TO GARDEN CITY TO ELKHART. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
The Dodge City radar (KDDC), 108 km away, was scanning. The volume nearest the first event began at 11:55 UTC.
6 heavy rain, 3 thunderstorm wind. Local standard time, as filed.
Rainfall of 3.65 inches fell between 7 AM on the 28th and 7 AM on the 29th.
Report from the KSN weatherlab.
A lot of tree limbs were blown down.
A tree was uprooted in the yard.
Rainfall of 2.75 inches fell overnight.
Rainfall of 2.30 inches fell overnight.
Rainfall of 2.50 fell overnight.
Rinfall of 3.80 inches fell overnight.
Rainfall of 2.40 inches fell overnight.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59135, 59142, 59141, 59143, 59136, 59137, 59138, 59139, 59140.